MAUDE Adverse Event Report: ABBOTT MEDICAL BRK¿ XS TRANSSEPTAL NEEDLE, 71 CM LENGTH; Trocar

ABBOTT MEDICAL BRK¿ XS TRANSSEPTAL NEEDLE, 71 CM LENGTH; Trocar
Model Number G407208
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 04/27/2026
Type of Reportable Event Serious Injury
Event or Problem Description
During a pfa procedure with a volt catheter, the patient became hypotensive and ultrasound revealed a pericardial effusion in the right ventricle.A pericardiocentesis was performed, however the patient was transferred to another hospital for surgery.The physician stated that the event was due to a difficult transseptal puncture.Transseptal was performed with a swartz sheath and brk needle.Difficulties were experienced due to the patient's specific anatomy.The guide was used to change to an agilis sheath but transseptal was lost.Transseptal puncture was about to be performed with the agilis sheath and a new brk needle, however it was advised to perform the puncture with the swartz sheath and the brk needle instead.Ablation started, however, the perforation was then noted and a pericardiocentesis and surgical intervention was performed.The patient is stable and there were no alleged performance issues with any abbott devices.
 
Additional Manufacturer Narrative
An event of pericardial effusion was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The batch record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.Per the ifu, cardiac perforation is a known risk during the use of this device.

Brand Name
BRK¿ XS TRANSSEPTAL NEEDLE, 71 CM LENGTH
Common Device Name
Trocar
Manufacturer (Section D)
ABBOTT MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ABBOTT MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key25273583
Report Number3008452825-2026-00271
Device Sequence Number13053279
Product Code DRC
UDI-Device Identifier05414734205139
UDI-Public(01)05414734205139(10)11256373(17)290131
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG407208
Device Catalogue NumberG407208
Device Lot Number11256373
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2026
Initial Report FDA Received Date05/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/10/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown